If aspirin and ibuprofen are taken together, the likelihood of side effects increases, mainly from the digestive system.
The safety of co-administration of ibuprofen, aspirin, diclofenac, nimesulide, meloxicam and other non-steroidal anti-inflammatory drugs (NSAIDs) worries people with chronic pain. For example, with osteoarthritis.
The first two remedies are dispensed without a doctor’s prescription, and therefore they are widely used all over the world for fever, tooth and muscle pain, painful periods, radiculitis.
Aspirin (aka acetylsalicylic acid) is found under the trade names Upsarin, Asprovit. Available in dosages from 75 to 1000 mg. Cardiological aspirin in doses of 75, 80, 100 and 150 milligrams is usually used to prevent blood clots (heart attack, stroke).
Ibuprofen is widely known in the world under the brands Nurofen, Ibuprom or Imet. It is produced in the form of single preparations of 100, 200, 300, 400 and 600 mg, as well as in combination with other active substances (for example, with paracetamol).
Belonging to one group of NSAIDs and a similar mechanism of pharmacological action cause similar side effects of these drugs.
Today we will explain why you can’t combine these popular drugs, how to avoid a risky combination, and what to fear if you accidentally take.
If you already drink acetylsalicylic acid in a dose sufficient for pain relief (500-1000 mg), an additional dose of Nurofen does not make sense. But the potential health risk is added, and significant.
If you take cardiological aspirin in small doses daily, periodic use of ibuprofen to anesthetize or lower the temperature is allowed. But with extreme caution.
• Nausea and diarrhea
• ulceration of the stomach and intestines
• Gastrointestinal bleeding
• impaired renal function
• Increased blood pressure
• Swelling of the lower extremities
• Skin reactions
Remember: if acetylsalicylic acid was prescribed by a cardiologist to prevent stroke and heart attack, the simultaneous use of ibuprofen tablets (even episodic) can affect the preventive effect of the first drug!
• Patients with severe, poorly controlled asthma
• Allergic to drugs of this group
• People with severe impaired liver and kidney function
• Hypertensive patients with frequent “pressure jumps”
• Coagulation Disorders
• Pregnant and lactating
This drug should never be given to children under 16 years old, even in low doses! In the practice of a doctor and a pharmacist, grief parents are often found who bypass this instruction, breaking an adult tablet into N parts. In fact, even minimal doses of aspirin can cause a deadly and poorly understood Reye's syndrome in a child. If this fatal side effect is extremely rare, it does not mean that you should take the risk.
A typical justification of parents "the temperature does not stray" also does not hold water. Today, in your home medicine cabinet there are such wonderful drugs as paracetamol and the same ibuprofen. They can be given to the baby without fear, and even a joint or sequential reception is allowed.
By the way, nimesulide (nise) is also strictly contraindicated in childhood!
Most people refuse a dangerous combination, but some are interested in: how long does it take to drink a second drug?
For individuals who regularly drink low-dose acetylsalicylic acid, the FDA recommends taking ibuprofen no earlier than 8 hours before or 30-60 minutes after it (for a regular, unmodified tablet). However, American experts advise you to first contact your doctor and clarify this possibility. It’s also worth asking the pharmacist about the features of your medication - these may not be “simple” pills, but slow-release forms.
If you accidentally take two non-steroidal anti-inflammatory drugs (NSAIDs) together, you need to contact a specialist and report the situation. Most likely, the doctor will recommend staying at home and carefully monitoring your well-being..
• Stomach pain: antacids can alleviate discomfort
• Nausea: Sit on light meals, avoiding oily and spicy
• Vomiting: recommended mineral water or Regidron solution
• Bloating: Limit foods that promote gas production, including lentils, beans, beans, and onions. Take simethicone.
If the child took these drugs - take him to the hospital! In case of accidental overdose, you need to rinse your stomach as soon as possible, in extreme cases, give activated charcoal, since there are no specific antidotes.
• redness of the skin
• Blisters and peeling
• Yellowness of the skin and mucous membranes
• Sore joints
• Swelling of the limbs
An acute allergic reaction to NSAIDs also requires immediate medical attention. It is manifested by skin itching, rash, sneezing, shortness of breath, heaviness in the chest. Swelling of the larynx, tongue, lips and face develops.
If you accidentally take ibuprofen with aspirin, your first step is to call your doctor. Check the doses you took and follow his advice.
The optimal combination of drugs depends on the type of pain and the characteristics of the disease. For rheumatic pain, for example, NSAIDs such as meloxicam, tenoxicam, diclofenac sodium, or diclofenac + paracetamol may be more suitable. As an antipyretic agent, paracetamol can serve as an excellent alternative to acetylsalicylic acid. It is practically harmless to the digestive tract, and in appropriate doses is prescribed from a month old.
Ibuprofen and aspirin together - this is far from the best combination.
Discuss alternatives with your healthcare provider or pharmacist!